Any medication for night terrors?

Follow
Share
This question has been closed for answers. Ask a New Question.
5

Answers

Show:
Call a Care Conference for him. Facilities are bound to have these meetings every 3 months anyway. Make sure you ask for the social worker to be there, the floor nurse if not the Director of Nursing, his aide if there is one who cares for him more than others or who is assigned to him on his/her shifts, a psychiatrist if one is involved, and any therapists who might be involved with him. Share your concerns with honesty and show that you are very involved with his care...or want to be. When he is having these terrors, the staff may come in, settle him down, record that he had an episode and then go on about their duties. Nights are rough for many, many patients in these facilities, regardless of their issues. If a doctor visits the facility regularly, be there when he/she is scheduled to see your dad. I’d be there when the doctor visited my mom’s facility and he was always very good about speaking with me.
Helpful Answer (3)
Report

He is 94, in a nursing home and is having terrible night anxiety. He has always had a bad time at night with flashbacks. They are giving him Atavan, but I think it is making it worse.
Helpful Answer (0)
Report

A sleep clinic is your best bet for diagnosing and treating this kind of symptom.
Helpful Answer (1)
Report

There is a drug that is taken by many vets being treated for PTSD/night terrors. I can't tell you the name, you'd need to take your LO to the Dr's anyway for a checkup. I took it for a while, it worked, but the s/e made me quit (diuretic, and what woman wants that??)
Helpful Answer (1)
Report

Boston, we need a bit more information. Who is this for? Age? Any health and/or mental issues? Actually, since even if we were doctors here, it would be very unethical to give medical advice over the Internet. Your best bet is to call the person’s primary care.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.